Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Gray, ME

August 25, 2007Androscoggin County, Cumberland County, Sagadahoc County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 25, 2007, 7:25 PM EDT for Androscoggin County, Cumberland County, Sagadahoc County, Maine. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 7:25 PM EDT (23:25 UTC)
Expired
Aug 25, 2007, 8:15 PM EDT
In force
50 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Androscoggin County, ME, Cumberland County, ME, Sagadahoc County, ME

The radar

The Portland,ME radar (KGYX), 13 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 3:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:11 PM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 25, 2:11 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
211 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION
TONIGHT...STALLING NEAR THE COAST ON SUNDAY BEFORE MOVING OUT TO
SEA SUNDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION
MONDAY AND TUESDAY. A SLOW-MOVING COLD FRONT WILL CROSS THE REGION
LATE WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT
FOR FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MAIN CONCERN IS STRONG TO SVR TSTMS THAT ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND EVENING. SPC HAS JUST ABOUT THE ENTIRE FA IN A
SLGT RISK AREA. WILL CONTINUE THE ENHANCED WORDING FOR LARGE HAIL,
DAMAGING WINDS, HEAVY RAIN AND FREQUENT LIGHTNING IN THE GRIDS AND
ZONES.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A SLOW MOVING CDFNT WILL MOVE SE ACROSS THE FA TNGT...STALLING
NEAR THE COAST ON SUNDAY. THIS WILL BRING SCT SHRA AND TSTMS
OVERNIGHT AND DURING THE DAY ON SUNDAY. EVEN WITH THE CDFNT NEAR
TO THE COAST ON SUNDAY THE HOT AND VERY HUMID AIR MASS WONT
COMPLETELY CHANGE ACROSS THE FA. MOS GUIDANCE ONLY LOWERS SFC DEW
POINTS INTO THE 60S THRU SUNDAY AFTERNOON. GENERALLY USED A BLEND
OF NAM AND GFS40 ALONG WITH MAV AND MET MOS GUIDANCE...THOUGH
LEANED MORE TOWARD MAV MOS OVER MET MOS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HEIGHTS GRADUALLY LOWER THROUGH THE PERIOD WITH A RETURN OF NORMAL
OR SLIGHTLY BELOW NORMAL TEMPERATURES BY THE LATTER HALF OF THE WORK WEEK.
A SERIES OF COLD FRONTAL PASSAGES WILL BRING SCATTERED CONVECTION
OTHERWISE DRY WEATHER EXPECTED FOR MUCH OF THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /18Z SATURDAY THROUGH SUNDAY/...STG TO SVR TSTMS PSBL
THRU THIS EVENING WITH SLGT RISK OF SVR WX PER SPC OUTLOOK. PSBL
STG GUSTY WINDS, HAIL, BRIEFLY LIFR CONDITIONS AND FREQUENT
LIGHTNING PSBL WITH ANY TSTMS THRU THIS EVENING. POP NOT HI ENOUGH
TO MENTION IN TAFS AT THIS TIME BUT IT CONTINUES TO BE HIGHLIGHTED
IN THE TWB ROUTE FCST. AFTER THIS EVENING STILL SCT SHRA AND
TSTMS PSBL WITH BRIEFLY LWR CONDS. OTRW VFR TO MVFR IN H WITH
PATCHY F FORMING LATER TNGT...ESPECIALLY AT KLEB WHERE LIFR CONDS
PSBL. ON SUNDAY THE SLOW MOVING CDFNT WILL STALL NEAR THE COAST
AND AN UNSTABLE AIR MASS WILL REMAIN EVEN WELL BEHIND THE FNT DUE
TO SW FLOW ALOFT AND SFC DEW POINTS STILL IN THE 60S ACROSS THE
FA. THUS A CHC OF SHRA AND TSTMS REMAINS FOR SUNDAY THOUGH POP NOT
HIGH ENOUGH TO FCST IN THE TAFS AT THIS TIME.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...SCATTERED THUNDERSTORMS
ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF A COLD FRONT.

&&

.MARINE...
SHORT TERM /18Z SATURDAY THROUGH SUNDAY/...WILL CONTINUE THE
MINIMAL SMALL CRAFT ADVISORY FOR SEAS THOUGH A FEW S TO SW GUSTS
COULD REACH THE 25 KT SCA THRESHOLD FOR WINDS. WINDS LATER TNGT AS
THE PRES GRADIENT EASES. SEAS LET UP BLO SCA LVLS FOR SUNDAY
DESPITE A CONTINUED ONSHORE FLOW.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...OUTSIDE OF SCATTERED CONVECTION
WITH A SERIES OF COLD FRONTAL PASSAGES...WINDS AND SEAS ARE EXPECTED
TO REMAIN BELOW SMALL CRAFT VALUES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ150.

&&
Hazardous weather outlook, Aug 25, 10:11 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1011 AM EDT SAT AUG 25 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-261415-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1011 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL FOR THE
REGION THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING FOR SEVERE WEATHER REPORTS OF ANY HAIL OR WIND DAMAGE.
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

THE PUBLIC IS ALSO ASKED TO RELAY REPORTS OF HAIL OR DAMAGING WINDS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...
1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

In the hours before

Local storm report, Aug 25, 6:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
658 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             NEWPORT                 43.37N 72.17W
08/25/2007  E0.75 INCH       SULLIVAN           NH   PUBLIC

&&

ERICSC
Special weather statement, Aug 25, 7:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT SAT AUG 25 2007

MEZ008-009-260015-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
716 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 815 PM EDT...

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
19 MILES NORTH OF LAKE MOXIE TO 40 MILES WEST OF THE FORKS...OR ALONG
A LINE EXTENDING FROM 16 MILES NORTHWEST OF GREENVILLE TO 7 MILES
NORTH OF COBURN GORE...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND THE FORKS...LAKE MOXIE
AND CARATUNK THROUGH 815 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

RAM
Local storm report, Aug 25, 7:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
718 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             10 SSW CLAREMONT        43.24N 72.42W
08/25/2007  E0.88 INCH       SULLIVAN           NH   PUBLIC

&&

ERICSC
Local storm report, Aug 25, 7:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
719 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             SUNAPEE                 43.39N 72.09W
08/25/2007  E0.75 INCH       SULLIVAN           NH   PUBLIC

&&

ERICSC
Local storm report, Aug 25, 7:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
722 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     8 NNE PLYMOUTH          43.86N 71.63W
08/25/2007                   GRAFTON            NH   PUBLIC

            NUMEROUS TREES AND WIRES DOWN NEAR CAMPTON.

&&

ERICSC
Local storm report, Aug 25, 7:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
725 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     WARREN                  43.92N 71.89W
08/25/2007                   GRAFTON            NH   AMATEUR RADIO

            NUMEROUS TREES AND POWER LINES DOWN.

&&

ERICSC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:37 PM EDTSevere Thunderstorm WarningGYXOxford53 min
Aug 25, 6:56 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York49 min
Aug 25, 7:08 PM EDTSpecial Marine WarningGYX2 hr
Aug 25, 7:45 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset45 min
Aug 25, 5:38 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan52 min
Aug 25, 5:38 PM EDTSevere Thunderstorm WarningGYXCoos67 min
Aug 25, 6:12 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack48 min
Aug 25, 6:22 PM EDTSevere Thunderstorm WarningGYXSullivan38 min
Aug 25, 6:45 PM EDTSevere Thunderstorm WarningGYXMerrimack60 min
Aug 25, 6:45 PM EDTSevere Thunderstorm WarningGYXCoos45 min
Aug 25, 6:51 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll39 min
Aug 25, 7:35 PM EDTSevere Thunderstorm WarningGYXBelknap, Strafford40 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.